Topiramate/Topamax

The first medication I’m going to blog about is Topomax. This is the last med that I tried. Like the rest before it I had to stop taking it because of the side effects.

I didn’t write them down at the time so I can’t remember them all but I can remember the ones that worried me the most.

Topamax is primarily an anticonvulsant used in the treatment of epilepsy but it also works for treating other things as well. I was put on it for my headaches as it’s been shown to improve migraines in some people.

During the time that I was on it I didn’t notice any improvement in my headaches. The longer I was on it the more side effects I noticed and the worse they got.

The side effect that prompted me to start researching was eye tracers. I had been noticing that when I would move my hand or look around quickly I would see doubles or tracers of things, most noticeably my hands. This worried me because of all the eye problems I have and I wasn’t aware that the medication could cause this problem so I began researching the symptom online. Then the name Topamax popped up on a forum with at least a dozen other people taking the medication who were experiencing the same thing.

Other unsettling symptoms included nerve pain. I began getting shock like sensations all over my body. They weren’t all that painful but they became constant and very uncomfortable. I also started getting a strong pulsing sensation in my stomach. Then one day I was playing cards with my mom and grandma and all of the sudden I got this extremely uncomfortable sensation throughout my body. It was like for a brief moment I couldn’t see or hear properly and then all of the sudden my legs went weak and I couldn’t think. I couldn’t take my turn because I couldn’t remember the game or what I was doing. The entire episode was very brief but it terrified me none the less. At the time I had thought that I just had some sort of mini stroke or something, These things were all a result of Topamax, which I later learned and once I was off of the medication (after talking to my doctor) all of the problems disappeared.

There’s a whole bunch of other symptoms that I forgot but when I remember I will add them. This isn’t meant to scared people or keep them from taking this medication. Everyone is different and will react differently. This is meant as a resource for people experiencing the same things and wondering why. I was extremely thankful that I was able to find this information when I was feeling in the dark and would like to pass it along.

{Any medical terms and/or definitions featured on this blog have been thoroughly researched by me as to not lead to any false consumption of information by the reader. Though, that aside; I am not a doctor and the medical information on this site should not be taken as a substitute for the advice of medical professionals. If you’re experiencing any health issues don’t hesitate to contact your doctor.}

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s